Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Viread And Kidneys

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

viread and kidney cysts

Started viread on August 2004. Had 2 kidney stones show up June of 2004.(both 3.0 mm and one in each kidney. One passed w/o incident. The other remains.. I had a non contrast ct today and it shows the remaining stone has grown to 5.mm. AND a new...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have not seen any cases of either kidhey stones or cysts in my patients in tenofovir nor have am I aware of a clear association with those conditions reported in the literature. There clearly is an increased risk for decreased renal function... Read more »

viread kidney news - should I be concerned?

Dr. Young,I read this article about kidney problems and viread:... Read more »

Falling CD4s on Viread and Kidney Function

What would you recommend to someone with falling CD4s and deteriorating kidney function on... Read more »
Articles
TheBodyPRO.com

The Latest on HIV and Kidney, Heart and Bone Health (Video)

"I think we've always known that there's the possibility for tenofovir (Viread) to be harmful to kidney function and now what we're seeing with more extensive, longer use is that in fact it does really affect kidney function in a subset of... Read more »
TheBodyPRO.com

Tenofovir-Containing Regimens May Not Be the Best Option for Patients With Abnormal Baseline Renal Function

Since the development of tenofovir (TDF, Viread) began, decreases in renal function among HIV-infected patients taking tenofovir-containing regimens have been reported. This was somewhat expected due to the renal clearance and metabolic pathway of... Read more »
Canadian AIDS Treatment Information Exchange

Tenofovir and the Kidneys

The anti-HIV drug tenofovir (Viread, and in Atripla and Truvada) is an effective part of combination therapy for HIV. The kidneys process tenofovir and there have been rare cases of tenofovir users developing serious kidney dysfunction. To... Read more »
Test Positive Aware Network

Tenofovir Linked With Risk of Kidney Damage

Tenofovir (brand name Viread), one of the most effective and commonly prescribed antiretroviral medications for HIV/AIDS, is associated with a significant risk of kidney damage and chronic kidney disease that increases over time, according to a... Read more »
Connect With Others

Abacavir,viramune,viread

Posted by Anonymous, 2 Replies
I'm on day 4 of my new combo Abacavir,viramune,viread, epivir and it totally sucks. I feel lousy all of the time. Is this typical when starting this combo? This is my 4th combo since diagnosis...

Read more »

viread

Posted by Anonymous, 2 Replies
Does anyone have any experience with viread? I hear it's supposed to be great in terms of side effects, but I want to know if anyone went on it either a switch or new reg and noticed increased lipo or new lipo or hair loss?

Read more »

viread

Posted by Anonymous, 1 Reply
Has anyone switched or is using viread? If so, how long and any adverse side effects? I've had problems with pretty much all nukes except 3tc and wanted to see if this drug was similar?

Read more »

swithching Ziagen to Viread...fatigue

Posted by Anonymous, 2 Replies
Im 5 yrs in Ive been taking epivir,ziagen and viramune.
Fatigue bacame an increasingly intolerable issue when I be gan Ziagen.(sorry, at yr. 3 I replaced d4tZerit with Ziagen.My legs were melting away)
Anyway going to try replacing the Ziagen with... Read more »